I got the flu shot last Friday, Oct.7. Was the usual sore and achy on Saturday and Sunday. Sunday night I got up and had vertigo so bad I almost fell over. It's a bit better, but I'm still unstable feeling and feel somewhat sick to my stomach and just feel "bad." Anyone else had such side effects? Not sure if I should contact a doc - could they do anything for it? Didn't know where else to turn........
Don't automatically blame the flu shot as the cause of your symptoms. The flu vaccine is really incapable of causing disease, per se. Something else may be causing your symptoms, so you may need to call your medical provider -- someone that knows you, your medical history, and someone who can examine you. Unfortunately, these are things that I cannot do over the Internet in order to provider you with a patient-specific answer.
I get my flu shot from the VA every year this time.Every year I get dizzy spells from the shot .(I think it's the shot) I have dotors tell don't move your head fast. I am 81 years old I wonder if that has something to do with it. Is it an alergic reaction the medicine?
I don't believe you are having an allergic reaction to the flu vaccine. Dizzy spells are not allergic reactions.
Moving your head quickly can temporarily destablize your inner ear balance (vestibular) center and cause a brief bout of dizziness, so this is a possible reason. There are other mnay other causes of dizziness, of course, so this is just a guess based on the limited information in your posting.
This year's flu shot was the first time I was very dizzy 2 days later. The next day I was OK. This year's flu shot has a lot more in it - I think 3 flu types including swine. The dizziness is from the shot, not moving my head fast or anything.
I got the flu shot 3 weeks ago. last week I woke up and everything was spinning. Like pulling the level to a slot machine. It's been 4 days now and it is still going on. To the point were I had to go to the dr. She said I have vertigo. Gave me meds and sent me home. The meds help the symtoms but only for a short time. Then it all starts over again. I can't even get myself ready for work in the morning. Called the dr. back today. now I have to go to a ent specialist. I think it is a side effect from the flu shot, even though drs. will not say it is. Why would it just appear in so many people after they receive the shot???? i amm hoping it is not a permanant condition. I have heard some some people never get over it.
how can you say it is not from the flu shot when so many people are having the same complaint after receiving one??? I have never had vertigo in my life and now I have it very severely. I don't think the answer is don't move you head fast. I know vertigo can be cause from inter ear infection but why does it seem to show after receiving the flu shot??
In my opinion, your symptoms are NOT from the flu shot, but you are entitled to blame it on anything you want, but scientifically, it is not likely. Among the hundreds (yes, hundreds!) of various causes of vertigo, the flu vaccine is not even on that extensive list. It can be very difficult to determine the one, or many reasons, for anyone's vertigo. I know. I have vertigo myself and have no clue as to what brought it on, other than a viral infection that damaged part of my inner ear. A person can contract a virus anytime....anywhere....whether they had a flu shot or not.
The most common cause of vertigo is BPV, or benign positional vertigo -- an inner ear disorder, so yes, certain movements of the head can trigger symptoms.
My Mom has the vertigo and I am hearing from many freinds (all female, that they have continous vertigo. My Mom symptoms started right after the shots. High blood pressure, vertigo. She is in a bad shape. I heard that in Europe the childeren got similar side effect that looks permenant. I use FluMist for my kids. I think that injectable vaccine is garbage.
The flu vaccine does not cause vertigo or high blood pressure.
Thanks for your Reply!
I am not certain that there is a definite correlation, but I believe that the onset of drowsiness and dizziness after a flu shot is a common enough occurrence to suspect it as a likely reason for the symptoms should they appear within a short amount of time after getting the shot. I personally seem to be getting over some more-than-usual drowsiness and I got a flu shot 5 days ago.
Me too just today got the shot and was not ill at all before and it hit fast after a few hours, vertigo and had to have help walking. Lying down now per Drs orders and he said it could very well be the shot and it is not uncommon in people.
I too got the flue shot a week ago and the next morning I couldn't stand up. I spent part of the day lying on the bathroom floor, then laid on the couch the rest of the day. I was perfectly fine before and didn't do anything else. I was better the next day but keep having dizzy spells between feeling fine. It seams the more active I am, the better I feel. It's been a week now, and I was considering calling my doctor as it has not completely gone away. Thought I would search to see if I was the only one and although sorry to hear others are experiencing the same thing - glad to hear I am not alone.
Will check back in to see if anyone has ideas on how to get over this - or recommends a dr. visit.
I hesitate because when I went in for chest pains a number of years ago I was sent right off to the cardiologist who laughed when I came in but ran the tests anyway. Turns out I had a rib out of place and my chiropractor popped it back in for $30.00 (after $2,000 of unnessisary cardiology tests. I was envisioning the same type of experience - cat scans, heart tests, etc.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.